AKRON, OH (WEWS/WCMH) — Akron police believe that Fentanyl-laced heroin is responsible for a rash of overdoses over the weekend.
The first reported overdoses on Friday happened around 5pm. Akron Fire Department says that three adults were treated for overdoses, and a toddler was reported wandering around the neighborhood during that time. A short time later, a fourth adult was treated for overdosing.
Later that evening, police confirmed that a serious car accident near Chapel Hill Mall was caused by an overdosed driver. The driver hit a stop sign, drove across the parking lot and hit a guardrail, causing the vehicle to catch fire. The driver passed out inside the truck. First responders pulled the man from the cab, and he is expected to recover from his injuries.
Police say that two more people were found overdosed, one on a sidewalk on South Canton Road and another in the parking lot of a Dairy Queen. Police say officers and fire departments responded to 24 separate overdose calls this weekend alone. Police Captain Brian Simcox said that the Akron area has had 112 fatal overdoses in 2016.
What others are clicking on: